We just found out that our 9 yr old granddaughter has Partial Complex Seziures. The doctor is putting her on Keppra. When I read all of the side effects it scared me. Do these side effects happen often? This is the only drug she has been put on.
With regrads to your question, all mdications have benefits and side efffects.
Her doctor must have outweighed the benefits vs. the side effects, and that is why he put her on this med.
Not all organisms react to medications in the same way, for we ara all unique, meaning that she may experience some side effects at the beginning of her treatment or may not, it all depends on what dose she is on, if she has taken a different type of medication in the past, her age, weight, etc.
Ususally all these gigantic pharmaceutical companies list all , every possible side effect to protect themselves against law suits, meaning "we listed them, so we told you it could happen".-
Now her doctor is a trainned professional , that does not mean he makes mistakes, he is a human being, but from my experiene, I am 42 and have been taking medications for half my life , and if you read the side effects of the meds I take plus the interactions amongst them... I should be dead. In all these years I have only experience 3 mild side effects that went away rather fast.-
I know you are concern, your princess, may or may not experience any of the side effects, it depends also on the individuals chemistry and reaction to the drug. So her Dr. must have evaluated this and that is why , my personal opinion she will benefit more , than rather experience side effects. She might experience 1 or 2 and you must let her Dr. know right away.-
I hope I have been of help.-
- Keppra Information for Consumers
- Keppra Information for Healthcare Professionals (includes dosage details)
- Side Effects of Keppra (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Oct 2009 • 8 answers
Posted 24 May 2010 • 2 answers
Posted 30 Jan 2012 • 1 answer
Posted 29 May 2014 • 2 answers
Posted 10 May 2016 • 0 answers